Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade infusions: Extreme tiredness ,and nausea?


10-17-2013, 03:55 PM   #1
Honey
Forum Monitor
 
Honey's Avatar
 
Join Date: Mar 2013
Location: United Kingdom
Remicade infusions: Extreme tiredness ,and nausea?

Hi there,
I have contributed a lot of advice to others, now I am looking for some help. I have been having Remicade infusions every 8 weeks and after 6 infusions, my inflammatory levels are back to normal. I am eating well, no pain. I am told I will continue on these for life, possibly! I have noticed a big change in me over the last two months. I am extremely tired and can find myself falling back to sleep until late morning! When I push myself and then go out, I return exhausted and feeling nauseous. I have to go to bed for a while. I know I was diagnosed with M.E. years ago, but I also know my undiagnosed Crohns may have been a big factor.
My bloods were O.K. at my last visit, folic acid level, iron etc. I was due to see my Consultant in a few weeks but this was cancelled due to I.T. failure . I await another appointment.
Has anyone else experienced this feeling as a possible side-effect of Remicade? Any advice, or is it a matter of putting up with this as it is helping the Crohns. I have used up all my choices of meds, as the rest did not work!!
Your experiences of Remicade will be of help to me, thank you. Best wishes.
10-19-2013, 04:47 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I get tired but that is because of anemia because of the Crohn's Disease. I have never heard of it before but I had inflammation of the hair follicles because of the Remicade. I think it is a rare side effect. Hope you feel better soon.

2
__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
10-20-2013, 02:46 PM   #3
Honey
Forum Monitor
 
Honey's Avatar
 
Join Date: Mar 2013
Location: United Kingdom
Hi there,
Thank you for your reply. I know it is not anaemia as my last bloods were fine. I am hoping someone shares with me their experience of being on Remicade long term. Best wishes.
10-20-2013, 05:41 PM   #4
mixiestar
 
mixiestar's Avatar
 
Join Date: Oct 2013
Location: Lorton, Virginia

My Support Groups:
I have been on remicade for about two years, every 7 weeks now. I am pretty tired all the time but I just found out I have c. diff and am now on vancomycin for 14 days. Most of my tiredness is due to depression, I think. I had been sick before that and my nutritionist suggested a lactose-free low-residue diet. I feel so much better, fake cheese is terrible though. I would suggest you try a change in diet and/or look into speaking with a counselor. At the IBD clinic I go to there is a phychologist on staff to help patients deal with effects of their illnesses. Good luck! I hope you feel better.
10-20-2013, 06:23 PM   #5
rrhood1
Senior Member
 
rrhood1's Avatar
 
Join Date: Oct 2013
Location: Didsbury, Alberta

My Support Groups:
I've been on Remicade for 2 years now. My GI and rheumatologist think the fatigue is a side effect of the Crohns not the Remicade. My rheumatologist wanted me to take a leave of absence for a number of months but I have bills to pay and work to do so they made arrangements with my boss so that I can work at home as much as possible.

I have monthly blood tests which are fine and I'm not anemic but am so tired all the time. I have been this way since I was diagnosed 3 years ago and I wasn't on Remicade then so that wasn't causing it.

Drs tell me to rest as much as possible and reduce my stress levels.

Hope you get your energy back. Possibly you're healing and your body needs rest right now. Best wishes.

Alison
Crohns
Remicade
Methotrexate
Sulfasalazine
10-20-2013, 07:44 PM   #6
rygon
Moderator
 
rygon's Avatar
 
Join Date: Jan 2010
Location: Grimsby, United Kingdom

My Support Groups:
I find I get tired if my iron levels are low, even when they are still within the limits. Do you have actual levels of ferritin or do they just say they look good?

Also if your body is still repairing itself that will take a lot of energy out of you. I find that I do still have days where I am extremely tired and have just had to take that as what to expect in life.

As with side effects, I do get flu like symptoms every so often after a infusion (normally the same day) but will only last half a day. There's another guy I know of who will get the same symtoms 10days after (exactly 10days so he tells me!)
__________________
Current Meds:
2x 1200mg Mezavant, 3x50mg Azathioprine, Infliximab (6 weekly)
10-20-2013, 11:55 PM   #7
Honey
Forum Monitor
 
Honey's Avatar
 
Join Date: Mar 2013
Location: United Kingdom
Hi there,
you are describing my symptoms accurately. I had to postpone my last infusion because of the same feeling: tired, weak and feel like I have the flu. Nurse asked me when I was speaking to my Consultant? So, I shall be speaking to him today, on the phone.
I am sure he will ask me to come in and my bloods will be checked. Thank you all.
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade infusions: Extreme tiredness ,and nausea?
Thread Tools


All times are GMT -5. The time now is 07:30 PM.
Copyright 2006-2017 Crohnsforum.com